Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 24, 2024, 2:07 PM CDT for 8 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2024, 2:07 PM CDT (19:07 UTC)
- Expired
- Oct 24, 2024, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
252 WWUS73 KICT 241907 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 207 PM CDT Thu Oct 24 2024 KSZ052-053-068>070-083-092-093-250000- /O.NEW.KICT.WI.Y.0019.241024T1907Z-241025T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley- Including the cities of Augusta, Park City, Madison, Bel Aire, Derby, Valley Center, Winfield, El Dorado, Peabody, Cottonwood Falls, Rose Hill, Wichita, Marion, Wellington, Andover, Eureka, Strong City, Newton, Hillsboro, Arkansas City, and Haysville 207 PM CDT Thu Oct 24 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Chase, Marion, Butler, Cowley, Harvey, Sedgwick, Sumner, and Greenwood Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kleinsasser
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:52 PM CDT, 15 minutes earlier. Its key messages:
- Record high temperatures this afternoon
- Very high fire danger this afternoon, Monday, and Tuesday
- Additional storms possible Thursday afternoon and evening across mainly southeast KS
- More-widespread rainfall possible towards the middle of next week
Area forecast discussion, Oct 24, 1:52 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 152 PM CDT Thu Oct 24 2024 .KEY MESSAGES... - Record high temperatures this afternoon - Very high fire danger this afternoon, Monday, and Tuesday - Additional storms possible Thursday afternoon and evening across mainly southeast KS - More-widespread rainfall possible towards the middle of next week && .DISCUSSION... Issued at 147 PM CDT Thu Oct 24 2024 As of 2 PM, a midlevel, a shortwave trough was ejecting into the central Plains with an attendant surface trough extending from southeast CO through south-central SD. Ahead of the surface trough axis, an abnormally warm air mass has emerged across the central Plains with temperatures currently in the upper 80s to low 90s. Wichita Eisenhower has already broken the record high temperature for today with 90 degrees ongoing. Anticipate temperatures rising another degree or 2 through peak heating. Please refer to the climate section for additional details regarding record high temperatures. As the shortwave trough ejects into central and eastern KS late this afternoon and evening, showers and storms are likely to develop after 6 PM along the front from roughly Emporia to Hillsboro to Kingman. MLCAPE up to 1000 J/kg with modest veering through 3 km may support a stronger storm or 2 with hail up quarter size and wind gusts near 60 mph. The frontal forcing combined with a sufficient cold pool should allow convection to propagate southeastward through 10 PM or so. Beyond 10 PM, the combination of frontal forcing and cold pool generation may become insufficient for storm maintenance. As such, confidence for storms after 10 PM greatly diminishes. Longwave, midlevel ridging will build across the western half of the CONUS for the tail-end of the week into the weekend. As such, mostly dry conditions are expected throughout the weekend. An area of surface high pressure will move overhead by Saturday with light winds and temperatures in the 60s. The area of high pressure will slide eastward into Sunday, allowing southerly low-level flow to return with temperatures nosing into the 70s by Sunday afternoon. A stronger midlevel trough is forecast to emerge across the southwest US towards the early portion of next week. This is likely to result in the development of a strong surface trough axis with gradient winds in excess of 40 mph possible Monday and Tuesday. Shower and storm chances look to increase towards the middle of next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1247 PM CDT Thu Oct 24 2024 Stout/gusty south-southwest winds will persist through the afternoon ahead of a strong cold front approaching from the northwest. This cold front will sweep southeast across the region this evening and tonight, switching winds to northwesterly and gusty. Additionally, scattered thunderstorms are expected to develop along and just ahead of this strong cold front this evening and overnight, possibly impacting the TAF sites ICT and CNU. Included PROB30 groups to account for these thunderstorm chances. The strongest activity will be capable of dime size hail, 50 mph wind gusts, and locally heavy downpours. && .FIRE WEATHER... Issued at 147 PM CDT Thu Oct 24 2024 Very high fire danger will continue this afternoon for areas generally southeast of a line from Salina to Lyons. Southerly winds up to 40 mph with humidity values in the 30-40 percent are forecast. A cold front will slide through the area this afternoon into tonight shifting winds to the northwest and north. Very high to extreme fire danger is possible Monday and Tuesday across the entire forecast area. Southerly winds in excess of 40 mph with humidity values in the 20-30 percent range are forecast. && .CLIMATE... Issued at 325 PM CDT Wed Oct 23 2024 Record Temperature Information for October 24th Site Record (Year) Forecast Wichita 89 (1939) 92 Salina 92 (1939) 86 Chanute 92 (1927) 92 Russell 86 (2014) 83 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRF AVIATION...ADK FIRE WEATHER...BRF CLIMATE...BRF
Hazardous weather outlook, Oct 24, 11:54 AM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1154 AM CDT Thu Oct 24 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251700- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1154 AM CDT Thu Oct 24 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Strong southwest winds and warm temperatures will support very high grassfire danger today across much of the area, although it will be highest over mainly south-central and southeast Kansas. Outdoor burning is not recommended this afternoon or early evening. Scattered storms are expected this evening for locations generally along and southeast of a line extending from Hillsboro to Burrton to Kingman. The stronger storms will be capable of quarter size hail and 60 mph winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very high grassland fire danger will return for Monday and Tuesday due to gusty south winds and warm temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.